Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 6, 2006, 6:05 AM CDT for Blanco County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2006, 6:05 AM CDT (11:05 UTC)
- Expired
- May 6, 2006, 8:00 AM CDT
- In force
- 115 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 77 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2991 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 061105 FFWEWX TXC031-061300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 605 AM CDT SAT MAY 6 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... BLANCO * UNTIL 800 AM CDT * AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE PEDERNALES FALLS STATE PARK... ROUND MOUNTAIN AND CYPRESS MILL. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 3046 9852 3016 9854 2999 9838 3042 9819 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:25 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 6, 3:25 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 AM CDT SAT MAY 6 2006 .DISCUSSION... MCS SLOWLY MOVING SEWD THROUGH THE NERN CWA AND BACK BUILDING INTO THE WESTERN HILL COUNTRY THIS MORNING. THE WESTERN HILL COUNTRY LOOKS RIPE FROM CONTINUED DEVELOPMENT BUT A STRONGER CAP OVER THE RIO GRANDE PLAINS SHOULD LIMIT ANY DEVELOPMENT OVER THE WESTERN TIER OF COUNTIES. BECAUSE OF THE SLOW MOVING CELLS AND AN OUTFLOW BOUNDARY OVER AREAS THAT HAVE ALREADY RECEIVED RECENT HEAVY RAIN... WILL EXTEND THE FLASH FLOOD WATCH GOING THRU NOON TODAY. HOWEVER WILL REMOVE A FEW OF THE WESTERN COUNTIES BECAUSE OF THE CAP. MODELS CONTINUE TO INDICATE S CENTRAL TX AND THE HILL COUNTRY WILL CONTINUE TO SEE OVERNIGHT MCS ACTIVITY ROLL THRU THRU DURING THE OVERNIGHT HOURS FOR AT LEAST THE NEXT COUPLE NIGHTS. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED AGAIN TONIGHT AND SUNDAY NIGHT. AN ACTIVE WESTERLY FLOW TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK AND WILL KEEP SOME SLGT CHANCE POPS IN THE FORECAST AS S/W TRACK ACROSS TX. A COLD WILL DROP INTO CENTRAL TX WEDNESDAY AND THRU S TX WEDNESDAY NIGHT AS THE UPPER FLOW BECOMES MORE NWLY IN RESPONSE TO AN UPPER TROF MOVING ACROSS THE MID-WEST. THEREFORE EXPECT COOLER/DRIER WEATHER AND DIMINISHED RAIN CHCS LATE NEXT WEEK. THERE COULD HOWEVER BE SOME NW FLOW CONVECTION BY THE WEEKEND BUT LEAVE POPS 10 PERCENT FOR NOW AS DO NOT HAVE ENUF CONFIDENCE TO FORECAST A NW FLOW EVENT 7 DAYS OUT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 87 69 86 69 / 80 40 20 50 AUSTIN BERGSTROM INTL AIRPORT 87 67 84 68 / 80 40 20 50 DEL RIO INTL AIRPORT 90 71 93 73 / 20 20 10 20 SAN ANTONIO INTL AIRPORT 88 71 88 70 / 60 30 20 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON SATURDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... EDWARDS... FAYETTE... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... LAVACA... LEE... LLANO... MEDINA... REAL... TRAVIS... WILLIAMSON... AND WILSON. && 01/25
Hazardous weather outlook, May 6, 5:30 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 AM CDT SAT MAY 6 2006 TXZ171>173-183>194-202>209-217>225-228-071030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 530 AM CDT SAT MAY 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR MUCH OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS AS SLOW MOVING SHOWERS AND THUNDERSTORMS TRAIN ALONG AN OUTFLOW BOUNDARY ACROSS THE AREA. A FEW STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING...AND AGAIN TONIGHT AS STORMS REDEVELOP WITH AFTERNOON HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY MORNING. A FEW STORMS MAY BE SEVERE ALONG WITH LOCALLY HEAVY RAINFALL. THE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.
In the hours before
Local storm report, May 6, 1:09 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO 12 NW BURNET 30.88N 98.37W
05/06/2006 BURNET TX LAW ENFORCEMENT
TORNADO ON THE GROUND NEAR LAKE VICTOR.
1259 AM HAIL 11 NNW BURNET 30.91N 98.30W
05/06/2006 M2.75 INCH BURNET TX LAW ENFORCEMENT
BASEBALL SIZE HAIL NEAR LAKE VICTOR.
0100 AM TORNADO 13 ESE BURNET 30.69N 98.03W
05/06/2006 BURNET TX LAW ENFORCEMENT
TORNADO ON THE GROUND NEAR OATMEAL.
&&
PMLocal storm report, May 6, 1:18 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO 12 NW BURNET 30.88N 98.37W
05/06/2006 BURNET TX LAW ENFORCEMENT
TORNADO ON THE GROUND NEAR LAKE VICTOR.
1259 AM HAIL 11 NNW BURNET 30.91N 98.30W
05/06/2006 M2.75 INCH BURNET TX LAW ENFORCEMENT
BASEBALL SIZE HAIL NEAR LAKE VICTOR.
0100 AM TORNADO 12 NW BURNET 30.88N 98.37W
05/06/2006 BURNET TX LAW ENFORCEMENT
TORNADO ON THE GROUND NEAR LAKE VICTOR.
&&
PMLocal storm report, May 6, 2:07 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
207 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM HAIL 12 NNW BURNET 30.92N 98.31W
05/06/2006 E4.00 INCH BURNET TX LAW ENFORCEMENT
SHERIFF REPORT LARGE HAIL NEAR LAKE VICTOR.
0110 AM HAIL 20 NE BURNET 30.97N 97.99W
05/06/2006 M2.00 INCH BURNET TX CO-OP OBSERVER
COOP OBSERVER REPORT HAIL COVERING THE GROUND.
0120 AM TORNADO BRIGGS 30.87N 97.92W
05/06/2006 BURNET TX LAW ENFORCEMENT
TORNADO SEEN CROSSING HIGHWAY 183.
0207 AM HAIL FLORENCE 30.84N 97.79W
05/06/2006 M0.75 INCH WILLIAMSON TX LAW ENFORCEMENT
PENNY SIZE AND HEAVY RAIN.
&&
PMLocal storm report, May 6, 2:25 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL 2 W JARRELL 30.82N 97.63W
05/06/2006 M1.00 INCH WILLIAMSON TX LAW ENFORCEMENT
QUARTER SIZE HAIL AT THE FOOTBALL FIELD.
&&
PMLocal storm report, May 6, 3:49 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL LOCKHART 29.87N 97.68W
05/06/2006 M0.75 INCH CALDWELL TX TRAINED SPOTTER
&&
PMLocal storm report, May 6, 4:10 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 AM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM HAIL 10 NW AUSTIN 30.41N 97.87W
05/06/2006 M0.88 INCH TRAVIS TX TRAINED SPOTTER
NICKEL HAIL REPORTED AT DUVAL AND HIGHWAY 183.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:07 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 38 min |
| May 5, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 53 min |
| May 5, 7:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 63 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
| May 5, 8:29 PM CDT | Tornado Warning | EWX | Atascosa | 31 min |
| May 5, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 59 min |
| May 6, 12:10 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 65 min |
| May 6, 12:37 AM CDT | Tornado Warning | EWX | Burnet | 23 min |
| May 6, 12:53 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 6, 12:59 AM CDT | Tornado Warning | EWX | Burnet | 31 min |
| May 6, 1:10 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 65 min |
| May 6, 1:24 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 66 min |
| May 6, 1:28 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| May 6, 2:09 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 81 min |
| May 6, 2:13 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 6, 2:19 AM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 6, 2:26 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 42 min |
| May 6, 2:37 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 68 min |
| May 6, 2:52 AM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| May 6, 2:59 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 3 hr |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 60 min |
| May 6, 3:50 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 55 min |
| May 6, 4:12 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 6, 4:57 AM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| May 6, 5:06 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 54 min |
| May 6, 5:09 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 6, 5:12 AM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 33 min |
| May 6, 5:53 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 67 min |
| May 6, 6:39 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 6, 6:40 AM CDT | Flash Flood Warning | EWX | Real | 2 hr |
| May 6, 6:50 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 55 min |
| May 6, 7:08 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 67 min |
| May 6, 7:32 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 58 min |
| May 6, 7:39 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| May 6, 7:52 AM CDT | Flash Flood Warning | EWX | Kerr | 113 min |
| May 6, 8:04 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 116 min |
| May 6, 8:21 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 6, 8:28 AM CDT | Flash Flood Warning | EWX | Wilson | 2 hr |
| May 6, 9:45 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 6, 9:45 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| May 6, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 82 min |
| May 6, 4:47 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 73 min |
| May 6, 6:55 PM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.